Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 7, 2015, 9:49 AM CDT for Howard County, Missouri. It took effect at Apr 7, 2015, 12:18 PM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2015, 9:49 AM CDT (14:49 UTC)
- In effect from
- Apr 7, 2015, 12:18 PM CDT
- Expired
- Apr 9, 2015, 2:17 AM CDT
- In force
- 38 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 18.49 ft at Apr 7, 2015, 8:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
730
WGUS43 KEAX 071449
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
949 AM CDT TUE APR 7 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-081449-
/O.NEW.KEAX.FL.W.0001.150407T1718Z-150409T0717Z/
/FYTM7.1.ER.150407T1718Z.150407T2300Z.150408T0717Z.UU/
949 AM CDT TUE APR 7 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Moniteau Creek near Fayette.
* until late Wednesday night.
* At 9:30 AM Tuesday the stage was 11.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 19.0 feet by this evening. The river will fall below
flood stage by early Wednesday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 11.0 Tue 09 AM 19.0 this evening
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$1 follow-up statement
246
WGUS83 KEAX 080652
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
152 AM CDT WED APR 8 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-080722-
/O.CAN.KEAX.FL.W.0001.000000T0000Z-150409T0717Z/
/FYTM7.1.ER.000000T0000Z.150408T0115Z.150408T0614Z.UU/
152 AM CDT WED APR 8 2015
The Flood Warning is cancelled for
The Moniteau Creek near Fayette.
* At 1:30 AM Wednesday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 1:14 AM Wednesday.
* Forecast...The river will continue to fall to 6.5 feet by Thursday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 15.7 Wed 01 AM 15.6 after midnight this
morning
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 7, 6:48 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 7, 6:48 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 648 AM CDT Tue Apr 7 2015 .UPDATE... Issued at 648 AM CDT TUE APR 7 2015 Quick update to increase POPs across north central and northeast Missouri this morning. Radar ans satellite returns both show moisture feeding into the back side of the line of storms across central Missouri. This continues to generate thunderstorms across north central Missouri, though they are rather weak given the worked over environment they are in. There are some concerns that the persistent rain this morning across far north Missouri could generate a cold pool sufficient to develop an effective boundary back across I-70 later this afternoon which could assist convective initiation later today. && .DISCUSSION... Issued at 407 AM CDT TUE APR 7 2015 An active, if somewhat uncertain, few days look to be ahead for the region. The broad pattern across the Nation continues to be a bit flat, even as a notable trough slowly makes landfall across the West Coast. Locally, the lee-side surface trough, induced by the West Coast trough, shifted southeast today from the CO-WY-KS triple point into central Kansas, focusing a frontal boundary across areas from south central Kansas into central Missouri Monday afternoon. Early this morning a subtle shortwave is noted on water vapor imagery moving through Kansas. Expectations where that if the nocturnal jet was strong enough as the shortwave comes through, there would likely be enough instability aloft to allow for some marginally severe elevated thunderstorms early this morning, and sure enough that's what is happening early this morning just east of Kansas City. Today...radar returns this morning show the elevated frontal boundary driving the storms in a warm air arc across the western side of Missouri. Speed shear aloft, in the cloud layer, is a bit iffy but looks to be sufficient to generate some marginally sever hail this morning. The question is whether the activity will persist through the day and into the evening hours. As the West Coast trough moves farther inland the surface low in Kansas is expected to lift into northeast Kansas later today, shifting the front across central Missouri north as a warm front to the Iowa border. This is expected to make the day rather warm with a highly unstable airmass at the surface; but said unstable airmass will also be well capped as the flow aloft continues to advect in sufficiently warm dry air aloft, which model soundings for today continue to agree upon. Shear is not much of an issue as the fast flow aloft and return flow at the surface have induced widespread values of 40 knots which looks to be fairly persistent through the day. All of this makes our thunderstorm chances, and more importantly the severe threat, rather conditional today. Not overly confident that we can break the cap as seen on the Topeka sounding, or advertised by the models; but there will be some potential later this afternoon/evening as another subtle trough moves through the fast flow aloft. Current timing still would place any of this conditional thunderstorms that occur across areas form southeast Kansas into central Missouri late this afternoon and this evening as the surface low starts to shift east into northern Missouri, perhaps helping initiate some activity this evening with the help of some surface convergence. If the storms can get going, shear profile would allow for hail and wind threats, but an isolated tornado can not be ruled out, especially in areas from southeast Kansas into west central Missouri south of Kansas City at the beginning of any storm initiation period. Wednesday...remains a bit uncertain as many details will depend on today's weather, but there continues to be a decent threat for more thunderstorms and significant severe weather. If convection forms tonight and keeps going through Wednesday morning there looks to be some potential for an effective frontal boundary to sag into central Missouri and stay there through much of the day Wednesday, with the potential for over running moisture to keep clouds and showers or drizzle going across much of northern Missouri. This is the 06Z NAM solution. The GFS has the advertised frontal boundary not sagging into Missouri overnight as much, thus allowing development across areas form east central Kansas through northeast Missouri. Both these scenarios look reasonable, with the GFS currently advertising a better potential for severe weather. Once again, all modes of severe weather will be possible with any storms that bubble up Wednesday; hail, damaging winds and isolated tornadoes. Thursday...is even more uncertain as we have to get through today and Wednesday first. Models advertise the West Coast trough will finally shift through the Plains States Thursday into Friday. As this occurs Thursday lingering moisture across the region may get squeezed out as some showers or thunderstorms, but much of the activity will be across eastern Missouri, and therefore have little impact on our side of Missouri with little to no threat for severe storms. Friday and into the weekend...temperatures will cool off a little as a bit of cool air from the northern Plains sweeps through behind the exiting system Thursday. This will make Friday our cool day with highs in the 60s. Temperatures will warm over the weekend, but returning moisture and another trough moving across the Nation will likely induce more storms as early as Saturday night and into Sunday. Severe weather may be possible, but so will flooding given the currently advertised moisture advection associated with the late weekend storms. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 621 AM CDT TUE APR 7 2015 Combination of MVFR to IFR conditions are spread across the terminals early this morning. Clearing skies are noted to the south of the terminals but confidence is low that the clearing will make it north early this morning. Likely have to wait till late morning before the southwest winds aloft shift the clouds east, though there is enough of an inversion to warrant a mention that clouds might not be able to scatter out late this morning. The wind will slowly shift from the east and southeast to the southwest this afternoon before veering around to the northwest late tonight as a frontal boundary settles south across the region. Forecast for this afternoon and this evening is very low confidence owing to questions with what will happen through the day. Lastly...the KSTJ terminal needs specific mention as the location of the frontal boundary to its south this morning into this afternoon could leave them with persistent IFR conditions into the mid to late morning hours. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...Cutter DISCUSSION...Cutter AVIATION...Cutter
Hazardous weather outlook, Apr 7, 4:12 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 412 AM CDT TUE APR 7 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-080915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 412 AM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE EAST OF THE KC METRO THIS MORNING. BRIEF PERIODS OF HAIL UP TO QUARTER SIZE ARE POSSIBLE IN THE STRONGEST STORMS. AN ADDITIONAL ROUND OF ISOLATED STORMS IS POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING...MAINLY IN AREAS FROM THE KC METRO AND SOUTHEASTWARD. HAIL IS POSSIBLE IF STORMS DEVELOP. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE WEDNESDAY AFTERNOON INTO THE OVERNIGHT HOURS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF
In the hours before
Special weather statement, Apr 7, 3:56 AM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 356 AM CDT TUE APR 7 2015 MOZ014-022-023-070930- CALDWELL MO-DAVIESS MO-LIVINGSTON MO- 356 AM CDT TUE APR 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LIVINGSTON...SOUTHEASTERN DAVIESS AND NORTHEASTERN CALDWELL COUNTIES UNTIL 430 AM CDT... AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BRECKENRIDGE...OR 6 MILES EAST OF HAMILTON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BRECKENRIDGE AND LOCK SPRINGS. LAT...LON 3991 9384 3984 9362 3968 9384 3974 9401 TIME...MOT...LOC 0856Z 224DEG 25KT 3974 9388 BLAIR
Local storm report, Apr 7, 4:14 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 AM CDT TUE APR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM HAIL 7 N BRECKENRIDGE 39.86N 93.80W
04/07/2015 E0.75 INCH DAVIESS MO PUBLIC
REPORT VIA SOCIAL MEDIA
&&
LAFLINSpecial weather statement, Apr 7, 4:23 AM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
423 AM CDT TUE APR 7 2015
MOZ040-071000-
HOWARD MO-
423 AM CDT TUE APR 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWARD COUNTY UNTIL 500
AM CDT...
AT 422 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF NEW FRANKLIN...OR 9 MILES
SOUTHWEST OF FAYETTE...MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FAYETTE...NEW FRANKLIN AND FRANKLIN.
LAT...LON 3901 9256 3898 9256 3898 9284 3899 9287
3902 9288 3901 9289 3902 9291 3913 9291
3924 9243
TIME...MOT...LOC 0923Z 258DEG 31KT 3909 9283
BLAIRSpecial weather statement, Apr 7, 5:46 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CDT TUE APR 7 2015
MOZ023-071115-
LIVINGSTON MO-
546 AM CDT TUE APR 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIVINGSTON COUNTY UNTIL
615 AM CDT...
AT 543 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHILLICOTHE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHULA.
LAT...LON 3981 9336 3973 9348 3983 9370 3997 9354
3997 9336
TIME...MOT...LOC 1047Z 229DEG 24KT 3983 9357
BLAIRLocal storm report, Apr 7, 7:15 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 AM CDT TUE APR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM HAIL CHULA 39.92N 93.48W
04/07/2015 E1.00 INCH LIVINGSTON MO PUBLIC
REPORT VIA SOCIAL MEDIA
&&
LAFLINSpecial weather statement, Apr 7, 8:33 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
833 AM CDT TUE APR 7 2015
MOZ033-040-071400-
HOWARD MO-RANDOLPH MO-
833 AM CDT TUE APR 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDOLPH AND HOWARD
COUNTIES UNTIL 900 AM CDT...
AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW FRANKLIN...OR 7 MILES NORTH OF
BOONVILLE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FAYETTE...ARMSTRONG AND HIGBEE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3925 9243 3897 9257 3897 9259 3910 9289
3933 9273 3932 9271 3933 9270 3934 9245
3925 9232
TIME...MOT...LOC 1333Z 227DEG 32KT 3911 9272
GITROThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:16 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Saline | 27 min |
| Apr 7, 3:21 AM CDT | Special Weather Statement | EAX | Caldwell | 24 min |
| Apr 7, 3:22 AM CDT | Special Weather Statement | EAX | Carroll | 23 min |
| Apr 7, 3:30 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 24 min |
| Apr 7, 3:56 AM CDT | Special Weather Statement | EAX | Caldwell | 34 min |
| Apr 7, 4:23 AM CDT | Special Weather Statement | EAX | Howard | 37 min |
| Apr 7, 5:46 AM CDT | Special Weather Statement | EAX | Livingston | 29 min |
| Apr 7, 8:33 AM CDT | Special Weather Statement | EAX | Howard | 27 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.